| Model Number |
2142075 |
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
04/13/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device has not been returned to the manufacturer for evaluation, as the device was discarded after the event occurred.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
Event or Problem Description
It was reported that on the fourth day after the port was accessed the device started leaking.It was noted there was a crack in the distal end of the tubing where it attaches to the luerlock connector.Port was re-accessed using a new device.No patient injury was reported.
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a damaged infusion set was confirmed and the cause appeared to be use-related.The product returned for evaluation was one 20ga x 0.75¿ powerloc max safety infusion set.Usage residues were observed throughout the sample and the safety mechanism was engaged.A partially circumferential split was observed at the junction between the luer adapter and the extension tubing.Tactile inspection of the sample revealed tensile weakness in the vicinity of the split.Microscopic inspection of the split revealed a granular fracture surface.Beach marks were evident in the fracture surface.Deformation was observed at the corners of the split and the deformation was more severe on one side.The fracture features were consistent with fatigue failure caused by device manipulation.The uneven deformation suggested that torsional (twisting) stress contributed to the observed damage, suggesting that device maintenance/access technique may have contributed.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
Event or Problem Description